MAUDE Adverse Event Report: STRYKER GMBH PRESS-FIT HUMERAL STEM 14MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH PRESS-FIT HUMERAL STEM 14MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5567-P-3014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Post Operative Wound Infection (2446)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "patient experienced excess drainage from incision site on (b)(6) 2020 that persisted over 2 days.Patient started taking cephalexin 250 mg 4x/day on (b)(6) 2020.Patient reported improvement on (b)(6) 2020.Patient will continue to take medication for two weeks and will follow-up for wound check.(b)(6) 2020: incision began bleeding again on (b)(6) 2020.Patient seen on (b)(6) 2020, labs ordered on (b)(6) 2020.Due to excess drainage, plan will be revision surgery.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, drainage from the incision site could be more attributable to the user related (improper wound closure) or predominantly patient factor (premedical condition, failure to follow postoperative behavioral requirements or improper wound healing etc.).If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "patient experienced excess drainage from incision site on (b)(6) 2020 that persisted over 2 days.Patient started taking cephalexin 250 mg 4x/day on (b)(6) 2020.Patient reported improvement on (b)(6) 2020.Patient will continue to take medication for two weeks and will follow-up for wound check.11/2/2020: incision began bleeding again on (b)(6) 2020.Patient seen on (b)(6) 2020, labs ordered on (b)(6) 2020.Due to excess drainage, plan will be revision surgery.".

Brand Name
PRESS-FIT HUMERAL STEM 14MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10931086
Report Number0008031020-2020-02537
Device Sequence Number2757953
Product Code KWS
UDI-Device Identifier07613327424812
UDI-Public07613327424812
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K183039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5567-P-3014
Device Catalogue Number5567-P-3014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight96